Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2002, 6:29 AM CDT for McLean County, Ward County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2002, 6:29 AM CDT (11:29 UTC)
- Expired
- Jun 22, 2002, 7:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McLean County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 221129
SVRBIS
NDC055-101-221230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
627 AM CDT SAT JUN 22 2002
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
THIS INCLUDES THE CITY OF MINOT
NORTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 730 AM CDT
* AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 32 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOUGLAS AT 635 AM CDT
MINOT...SURREY...AND BURLINGTON AT 700 AM
EXPECT LARGE HAIL AND VERY HEAVY RAIN WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BISMARCK.
LAT...LON 4784 10180 4766 10153 4788 10098 4842 10109
4843 10142
VININGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:00 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 2:00 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT SAT JUN 22 2002 PROBLEMS TODAY ARE SEVERE CONVECTION AND HEAVY RAIN POSSIBILITY. AVN GENERALLY AGREES WITH ETA FIRST FEW PERIODS...BUT BY SUNDAY AVN OPENS UP H500 LOW INTO A WEAK SHORTWAVE. YESTERDAYS MODEL RUNS KEPT THIS FEATURE A CLOSED LOW OVER ND...JUST WHAT THE ETA AND NGM ARE DOING TODAY. THINK AVN HAS A HANDLE ON FIRST COUPLE OF PERIODS...BUT THEN SOLNS DIVERGE. WILL FOLLOW ETA FOR FORECAST TODAY. YESTERDAY EVENINGS SOUNDINGS INDICATED CAPPING OVER SD/ND WITH H700 TEMPS OF 10 TO 12 DEGREES C. MODEL PROGS INDICATE THIS CAP NOT WEAKENING UNTIL SAT AFTERNOON/EVENING...BUT ANY UPPER LEVEL IMPULSE WILL DISRUPT CAP. ALSO...NORTHERN NORTH DAKOTA NOT IN A CAPPED ENVIRONMENT. MODELS SHOW VORT CENTERS/SHORTWAVES OVER ERN MONTANA/NORTH DAKOTA INTENSIFYING FROM 06Z TO 12Z TODAY...AND PRESENT CONVECTION IN ERN MONTANA HAS BEEN INCREASING IN AREAL COVERAGE PAST FEW HOURS. CONVECTION ALSO IN NRN NORTH DAKOTA NORTH OF CAP. EXPECT THIS ENERGY TO MOVE EAST/NORTHEAST ACROSS THE STATE THIS MORNING. FORECAST SOUNDINGS INDICATED K INDICES OF 30 OR MORE WITH CAPE VALUES OVER 3000. AS SURFACE LOW MOVES INTO SOUTH DAKOTA AND H700 CAP BREAKS DOWN WITH H500 TROUGH APPROACHING THE DAKOTAS...EXPECT ANOTHER ROUND OF CONVECTION LATE THIS AFTERNOON/EVENING IN THE WEST...AND THIS EVENING/OVERNIGHT CENTRAL. CHANCE OF THUNDERSTORMS CONTINUES THROUGH MONDAY AS UPPER LEVEL LOW REMAINS IN THE NORTHERN PLAINS. .BIS...NONE. VINING
In the hours before
Special weather statement, Jun 22, 1:49 AM CDT, 4 hours 40 minutes before
NDZ001-009-017-220845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 150 AM CDT (1250 AM MDT) SAT JUN 22 2002 SCATTERED THUNDERSTORMS SHOWERS HAVE MOVED INTO NORTHEASTERN MONTANA AND ARE MOVING EAST AT 25 MPH. THIS ACTIVITY IS EXPECTED TO CONTINUE EAST INTO WESTERN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES AND CONTINUE EAST OUT OF THE COUNTIES EARLY THIS MORNING. MODERATE TO HEAVY PRECIPITATION GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. USE CAUTION AND REMAIN INDOORS TO ASSURE SAFETY. KROLAK
Special weather statement, Jun 22, 5:00 AM CDT, 1 hour 29 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT SAT JUN 22 2002 ...A GOOD CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A LOW PRESSURE CENTER OVER WYOMING AND THE DAKOTAS WILL ALLOW MOISTURE CONVERGENCE AND LIFT...WHILE UPPER LEVEL IMPULSES SET OF THUNDERSTORMS TODAY AND TONIGHT. THE ATMOSPHERE IS ALREADY UNSTABLE...AND SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SEVERE WEATHER STORM SPOTTERS WILL PROBABLY BE ACTIVATED TODAY AND TONIGHT. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:54 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 66 min |
| Jun 22, 3:31 AM CDT | Severe Thunderstorm Warning | BIS | Golden Valley | 59 min |
| Jun 22, 4:01 AM CDT | Severe Thunderstorm Warning | BIS | Billings | 59 min |
| Jun 22, 4:13 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 62 min |
| Jun 22, 4:27 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 63 min |
| Jun 22, 5:16 AM CDT | Severe Thunderstorm Warning | BIS | Dunn | 59 min |
| Jun 22, 5:27 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 63 min |
| Jun 22, 5:40 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 50 min |
| Jun 22, 7:14 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 61 min |
| Jun 22, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.